What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Jun 26, 10:10 PM CST, 44 minutes earlier.
Area forecast discussion, Jun 26, 10:10 PM CST, 44 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1110 PM CDT Fri Jun 26 2020
.Discussion...
Issued at 254 PM CDT FRI JUN 26 2020
Very warm and moist airmass in place on Friday has brought heat
indices to likely the highest values of the season thus far.
Temperatures in the upper 80s to lower 90s, with dewpoints
approaching 70 degrees have deposited heat indices this afternoon in
the middle to upper 90s. A somewhat stationary boundary is currently
in place running from roughly the NCKS/SCNE border area, running
northeastward into central Iowa and the I-80 corridor. This boundary
will be the focus for afternoon and evening convection later this
evening, lasting through the overnight hours.
Initial convection should occur along that boundary in central and
southern Iowa, and could be initiated by the low level convergence
as well as perhaps a subtle shortwave trough, indicated in the 1.5
PVU surface moving into W/SW Iowa in the 21z to 00z range tonight.
This may spark a few showers and thunderstorms in SE Nebraska, and
these thunderstorms may move east/northeast into far northwest
Missouri this afternoon and evening. The boundary will continue to
play a role in the steady formation of thunderstorms into the late
evening as it sags southward. Coverage may be limited at first,
mainly due to the marginal forcing for ascent within the otherwise
pretty unstable air mass. However, later this evening and overnight
a stout low level jet will nose into the I-70 corridor, and will be
the primary mechanism for these overnight thunderstorms. With the
better convergence along the I-70 corridor it would lend that
thunderstorms will hug that corridor through the night. Initial
thunderstorms will likely form out in central Kansas around
midnight, and over the next few hours will spread and move eastward,
likely making it into the KC Metro around 08z tonight. At that
point, given the deep layer shear vectors nearly parallel to the
boundary, there could be a 6 hour period of training thunderstorms
over the KC metro, which could yield some formidable rain amounts.
Despite most of the area being pretty dry from the recent dearth of
rain, there could be some minor flooding going into early Saturday
morning. Showers and thunderstorms should continue into mid day on
Saturday, but coverage should decrease through the day.
We should see Sunday dry and warming up, with heat indices pushing
100 degrees. The deep warm and moist sector will remain in the area
for the forseeable forecast, which will likely mean warm and moist
conditions each day. There could be some interruptions with the heat
given the chances for thunderstorms through the mid and extended
range forecast. With the warm sector in place, there will be some
westerly or southwesterly flow over the area, which will introduce
several chances for thunderstorms through next week.
&&
.Aviation...(For the 06Z TAFS through 06Z Saturday Night)
Issued at 1110 PM CDT FRI JUN 26 2020
VFR conditions will persist until thunderstorms settles south
through the early morning hours of Saturday. Storms will then
plague the terminals through the early morning hours. Confidence
after that is low as storms may persist on-and-off through the day
Saturday, with generally a southerly wind prevailing.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&
Discussion...Leighton
Aviation...Cutter
Hazardous weather outlook, Jun 26, 4:12 AM CST, 18 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
512 AM CDT Fri Jun 26 2020
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-271015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
512 AM CDT Fri Jun 26 2020
This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.
.DAY ONE...Today and Tonight
Strong to severe thunderstorms will be possible this evening into
the overnight across eastern Kansas and the northern half of
Missouri. In addition, heat indices in the mid to upper 90s will be
possible this afternoon.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Scattered showers and thunderstorms will remain likely off and on
through the weekend. The severe threat remains very low at this
time.
Heat index values on Sunday will climb into the mid 90s.
More detailed information can be accessed at...
https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 26, 8:54 PM CST, 2 hours before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
954 PM CDT Fri Jun 26 2020
MOZ001-002-270345-
Atchison MO-Nodaway MO-
954 PM CDT Fri Jun 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ATCHISON AND
NORTHWESTERN NODAWAY COUNTIES UNTIL 1045 PM CDT...
At 954 PM CDT, Doppler radar was tracking a strong thunderstorm over
Blanchard, or 14 miles northeast of Tarkio, moving southeast at 30
mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Burlington Junction, Clearmont, Elmo, Pickering, Westboro and
Blanchard.
This includes Interstate 29 between mile markers 117 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northwestern Missouri.
LAT...LON 4059 9565 4057 9485 4041 9477 4049 9568
4051 9569 4052 9566 4054 9565 4056 9567
4056 9569 4052 9571 4052 9575 4053 9577
4058 9577
TIME...MOT...LOC 0254Z 297DEG 26KT 4057 9517Special weather statement, Jun 26, 9:38 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1038 PM CDT Fri Jun 26 2020
MOZ001-002-270430-
Atchison MO-Nodaway MO-
1038 PM CDT Fri Jun 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON AND NODAWAY COUNTIES
UNTIL 1130 PM CDT...
At 1038 PM CDT, Doppler radar was tracking a strong thunderstorm near
Burlington Junction, or 8 miles northwest of Maryville, moving
southeast at 30 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Maryville, Tarkio, Rock Port, Fairfax, Burlington Junction, Skidmore,
Rockport, Clearmont, Elmo, Pickering, Westboro, Brownville, Watson,
Arkoe, Quitman, Phelps City and Brownville State Recreation Area.
This includes Interstate 29 between mile markers 105 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northwestern Missouri.
LAT...LON 4058 9534 4044 9472 4022 9478 4035 9563
4041 9566 4046 9564 4047 9570 4049 9568
4051 9569 4052 9566 4054 9565 4056 9568
4052 9571 4052 9575 4058 9577
TIME...MOT...LOC 0338Z 300DEG 27KT 4043 9498Special weather statement, Jun 26, 10:45 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1145 PM CDT Fri Jun 26 2020
MOZ001-002-011-270530-
Atchison MO-Holt MO-Nodaway MO-
1145 PM CDT Fri Jun 26 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ATCHISON...NORTHERN HOLT
AND SOUTHWESTERN NODAWAY COUNTIES UNTIL 1230 AM CDT...
At 1145 PM CDT, Doppler radar was tracking a strong thunderstorm near
Skidmore, or 13 miles north of Mound City, moving southeast at 25
mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Maryville, Rock Port, Fairfax, Maitland, Skidmore, Craig, Rockport,
Graham, Arkoe, Corning, Indian Cave State Park and Phelps City.
This includes Interstate 29 between mile markers 89 and 112.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
northwestern Missouri.
LAT...LON 4044 9565 4030 9473 4013 9489 4019 9549
4022 9547 4024 9547 4026 9555 4030 9556
4032 9561 4031 9566 4032 9565 4034 9562
4042 9566
TIME...MOT...LOC 0445Z 294DEG 23KT 4033 9517